# SDR 2014FA0000389

- Difficulty date: June 12, 2014
- Submitted: June 20, 2014
- Operation: General aviation
- Aircraft: N69KA
- Make and model: Robsin R44
- Aircraft serial: 1182
- Engine: Lyc O540F1B5
- System (JASC): 7120 · Engine Mount Section
- Part: Nut
- Part number: MS21042L6
- Condition: Failed
- Location: Engine Mount
- Part time: 50 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NUT, PN MS21042L6 IS A .3750 LOW-PROFILE, ALL METAL LOCKING NUT.  THIS SPECIFIC NUT WAS USED TO SECURE THE AFT ENGINE MOUNT TO THE HELICOPTER AIRFRAME.  THIS NUT WAS INSTALLED 50 HRS PRIOR TO DISCOVERING THE PROBLEM.  ALTHOUGH THIS NUT WAS CAREFULLY TORQUED IAW MFG SPECIFICATIONS, IT SPLIT, CRACKED OPEN.  THERE IS AN OPEN CRACK FROM THE TOP TO BOTTOM OF THE NUT AND HAD LITTLE OR NO GRIP ON THE BOLT THREADS.  IF THE NUT WAS SECURING HAD COME OUT, THERE COULD HAVE BEEN CATASTROPHIC FAILURE OF ACFT.  IT IS IN A LOCATION THAT IS HARD TO INSPECT, PERHAPS IMPOSSIBLE TO SEE ALL SIDES OF THE NUT WITHOUT SIGINIFICANT DISASSEMBLY.
